Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

GERD, breathing problem - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: GERD
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   they say i have gerd but i have a hard time breathing
Doctor :   Hi Dr Anvekar here
Doctor :   Can you mention your age ?
User :   29
Doctor :   can you mention if you have any other symptoms ?
User :   just hard to breath and my belly hearts
Doctor :   how long have you had these symptoms ?
User :   and have a cough
Doctor :   any association with diet ?
User :   2 weeks
User :   no
User :   everything is same
Doctor :   do you have any burning discomfort in the belly ?
User :   yes
Doctor :   and this discomfort causes you to have trouble breathing ?
User :   and pain in back when i do get my breath
Doctor :   may i know your weight and height ?
User :   yes i fell like i cant get enough air
Doctor :   ok
User :   5'2 145
User :   the said my lungs are fine
Doctor :   this seems that you are indeed having GERD
Doctor :   have you been given any medications ?
User :   so when will i be able to breath and like i use to
User :   ativan prilose
Doctor :   ok
Doctor :   try to take some antacids like mylanta or tums
User :   i mean prilosec
Doctor :   these will releive the acidity and the discomfort
User :   tums yes abot 50 in a day
Doctor :   also do u have any bloating ?
User :   yes
Doctor :   In that case, take activated charcoal tablets, 500 mg thrice daily
User :   a pain in my breast bone
User :   what will they do
Doctor :   this will reduce the bloating
Doctor :   they will absorb all the gas generated due to acidity and relieve the bloating
User :   ok
User :   then i can breath again with out tacking deep breaths
Doctor :   yes
Doctor :   definitely
User :   i have to fly wed.23 should this be gone by then
Doctor :   GERD is a condition that causes more discomfort than actual pathology
User :   where could i get that charcoal stuff at
Doctor :   yes, you will be fine by that time
Doctor :   any local pharmacy,
Doctor :   they have the brand name as charcoal itself in some pharmacies
Doctor :   walmart, CVS, etc all do have them
User :   why does someone get gerd
Doctor :   abnormal dietary and lifestyle habits
Doctor :   eating junk food, stressed lifestyle
Doctor :   missing foods, drinking too much of alcohol , smoking all causes GERD
User :   i dont eat junk food no chips or pop only tea water vernors and dont drink alcohol
Doctor :   in addition, if a person has a relaxed lower end of the food pipe, this causes regurgitation of acid from stomach
Doctor :   this increases the discomfort due to GERD
User :   what about when it comes out like when i use the bathroom the acid
Doctor :   you mean u have burning sensation while passing bowel movements ?
Doctor :   usually the acid is completely neutralised when it passes through the intestines
User :   no like mucs ?
Doctor :   mucus is not acid,
User :   ok
User :   something with the gerd doinh that then
Doctor :   that is excess secretions from the intestines , which lubricate the intestinal walls
Doctor :   no thats nothing to do with GERD
User :   so its fine
Doctor :   yes that is absolutely fine
Doctor :   I hope your doubts have been cleared
Doctor :   thanks for consulting me here
Doctor :   take care and bye for now
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor